67.7K members
1.2M posts
cancel
Showing results forΒ 
Search instead forΒ 
Did you mean:Β 

Altered feelings on the face skin after chemo

4 REPLIES 4
SandyGee
Member

Re: Altered feelings on the face skin after chemo

Hi just read your post about strange sensation in your face. I'm kinda glad to hear someone else has this feeling as it seems fairly uncommon and couldn't find anyone else on forums who have had it. I've discussed with an oncologist, breast nurse, and chemo nurse and none of them had any advice or reassurance for me, saying they had never heard if it. I had 6 sessions of chemo FEC-T and had problems with my skin with my first docetaxel ( treatment 4) I had facial flushing which meant my face mostly my cheeks being red, hot and puffy. My hands and feet got sore and red with hot patches and skin peeled. For my 5th treatment dose was reduced and I was much better but 6th and final treatment my face flared up again and I discovered that it felt strange, almost numb. I had initially thought it was my fingers (peripheral neuropathy) that was taking it feel like that but it's not. I'm almost 8 weeks since last chemo and still have this sensation and the flushing, tho that is slightly improved. I'm hoping it will improve! Did it improve for u? Tks Sandra
Barbwill
Member

Re: Altered feelings on the face skin after chemo

I just wanted to let you know that although my funny sensation hasn't disappeared, an MRI scan of my spine and skull doesn't show metastasis that would explain the symptom. I am relieved.

tors
Member

Re: Altered feelings on the face skin after chemo

My face skin felt odd when i was on tax, sort of altered and wierd. I remember describing it feeling like when play doh is pushed through shapes. It went gradually with my other symptoms after i fi ished tax. I was also on lanzaprazole, maybe that affwcted it too? Now nearly a year sincemy last chemo (yehah!) its normal again.

Vickie

d1zzy22
Member

Re: Altered feelings on the face skin after chemo

I finished chemo 3 FEC then 3 Taxotare just over 4 weeks ago and have had facial ticks for about 2 weeks and now my face is itchy, feels like hairs brushing my face and tickling/itching but no numbness and I put it down to chemo or some meds recently started ( venlafaxine and tamoxifen). I am noticing a lot of downy hair on my face recently and am getting hair growth since chemo finished head, legs underarm and down below and eyelids are very itch so maybe lashes are trying to come back!
Chemo has some really strange side effects so could be whats causing your numbness but onc will probably say it's to be expected and the other comment you may get is that they have never heard of that happening before!

Barbwill
Member

Altered feelings on the face skin after chemo

Hi, just wondering if anyone else has experienced this.

After 3 FECs and 3 TAX, more specifically 2 weeks after the last dose of TAX, I started to get funny feelings on my face when I touch it, and I've had them now for nearly a month. I am confused as to what exactly it feels like. I thought it was a sort of numbness but now I am not sure.
I spoke to oncoloogist, surgeon and GP about it.

Oncologist checked that my hands (where I also have a bit of numbness due to the TAX) and feet are responding as they should when he applies force, and concluded that numbness on the face is unusual and ordered another MRI scan of my bones (had one in March which was clear, no mets seen anywhere so far, followed by 4 months of chemo to which I had a complete response, ie my lump disappeared completely).

Surgeon thinks that it's unlikely to be due to bone mets, check calcium and other values in my bloods in two subsequent dates and all looks OK. He says bone mets after breast cancer are more likely to appear elsewhere than on the face and he knows I am otherwise very well.

GP checked the list of symptoms of all the drugs I've been taking and apparently the one for acid reflux in my stomach caused by the chemo can in rare occasion cause altered sensations to the skin. He added that he's prescribed this drug (omeprazol) to lots of people and never heard of this reaction.

So unusual for bone mets, unusual for chemo, unusual for any other drug, but not impossible.

Then yesterday it dawned on me that it might just be an altered sensation due to my tiny facial hair growing back all over my face after loosing them with the chemo. In fact if I just touch my face with the lightest of touches, I do feel this tickly funny sensation that I have been so worried about.

I wonder if anybody else has had any similar experience.